MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204405
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a knee surgery the biosure regenesorb 9 x 30mm was difficult to insert, the tip flatten and creaked when it was removed.The device break inside the patient and it was retrieved using tweezers.The procedure was successfully completed without a significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 9x30mm biosure regenesorb screw, used in treatment, will not be returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw was difficult to insert, the tip flattened and cracked when it was removed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the screw during insertion.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported device lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 30MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10136351
Report Number1219602-2020-00872
Device Sequence Number3791777
Product Code MAI
UDI-Device Identifier00885554036817
UDI-Public885554036817
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Catalogue Number72204405
Device Lot Number50849262
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;